| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported the trial cracked when the doctor was inserting it during an initial surgery.No pieces fell into the patient.The surgical technique was utilized.There was no surgical delay.A second instrument was not used.No known impact or consequence to the patient.Attempts have been made and no further information has been provided.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a4; b4; b5; b7; g3; g6; h1; h2.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The returned product exhibits signs of repeated use (nicked or gouged) and is fractured on the medial side of post.All pieces were returned.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in a zrm.The zrm identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.